Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Clarification of meds with foods
Jan 22, 2007

Dr. Whol: you stated Jan 4 that "In the case of efavirenz...food increases absorbsion which can lead to an increase in side effects."

Granted.

But here's my question.

I started on Combivir/Sustiva, and switched to Truvada/Sustiva. The, because it cost less per month on my insurance drug card, as "one pill," to Atripla.

But I have always found that with food seemed less severe for me, and without food seemed to leave me feeling dizzy, light headed, fuzzy, and even high, but in a most uncomfortable way.

So except in certain cases where foods are known to blatantly prohibit absorption, is it not also a reality that often different people react differently to the same given scenario about food, drugs, or treatments?

Response from Dr. Wohl

Certainly, there can be major differences between individuals with regard to most anything. The Sustiva (Atripla) dosing information comes directly from the data supplied by the makers of these drugs and holds true for the majority of people. You may have a very different experience.

DW



Previous
Help. Need ur opinion
Next
Undetectable but T-Cells failing to rise

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement